Alert archive / Oregon / Gale Warnings in 2021
Gale Warning 41, NWS Portland, OR
NWS Portland, OR issued this gale warning at Nov 14, 2021, 3:00 AM PST. It took effect at Nov 14, 2021, 7:35 PM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2021, 3:00 AM PST (11:00 UTC)
- In effect from
- Nov 14, 2021, 7:35 PM PST
- Expired
- Nov 15, 2021, 6:03 PM PST
- In force
- 22 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
670 WHUS76 KPQR 141100 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 300 AM PST Sun Nov 14 2021 PZZ270-150000- /O.EXT.KPQR.SC.Y.0190.000000T0000Z-211115T1200Z/ /O.UPG.KPQR.GL.A.0020.211115T0600Z-211115T1500Z/ /O.NEW.KPQR.GL.W.0041.211115T1200Z-211115T2100Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM- 300 AM PST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM PST MONDAY... * WHAT...For the Gale Warning, southwest winds 25 to 30 kt with gusts up to 35 kt and seas 11 to 16 ft at 10 seconds expected. For the Small Craft Advisory, southwest winds 20 to 25 kt with gusts up to 30 kt and seas 9 to 12 ft at 12 seconds. * WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM. * WHEN...Gale Warning, from 4 AM to 1 PM PST Monday. Small Craft Advisory, until 4 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ250-150000- /O.EXT.KPQR.SC.Y.0190.000000T0000Z-211115T1200Z/ /O.UPG.KPQR.GL.A.0020.211115T0600Z-211115T1500Z/ /O.NEW.KPQR.GL.W.0041.211115T1200Z-211115T2100Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- 300 AM PST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM PST MONDAY... * WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts up to 40 kt and seas 12 to 17 ft at 10 seconds expected. For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 30 kt and seas 7 to 12 ft at 12 seconds. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM. * WHEN...Gale Warning, from 4 AM to 1 PM PST Monday. Small Craft Advisory, until 4 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ275-150000- /O.CON.KPQR.SC.Y.0190.000000T0000Z-211115T1500Z/ /O.NEW.KPQR.GL.W.0041.211115T1500Z-211115T2100Z/ Waters from Cascade Head to Florence OR from 10 to 60 NM- 300 AM PST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 1 PM PST MONDAY... * WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts up to 35 kt and seas 11 to 15 ft at 10 seconds expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 ft at 12 seconds. * WHERE...Waters from Cascade Head to Florence OR from 10 to 60 NM. * WHEN...Gale Warning, from 7 AM to 1 PM PST Monday. Small Craft Advisory, until 7 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ255-150000- /O.CON.KPQR.SC.Y.0190.000000T0000Z-211115T1500Z/ /O.NEW.KPQR.GL.W.0041.211115T1500Z-211115T2100Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- 300 AM PST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 1 PM PST MONDAY... * WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts up to 35 kt and seas 11 to 15 ft at 10 seconds expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft at 12 seconds. * WHERE...Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...Gale Warning, from 7 AM to 1 PM PST Monday. Small Craft Advisory, until 7 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ210-142300- /O.EXB.KPQR.SC.Y.0190.211114T1900Z-211114T2300Z/ Columbia River Bar- 300 AM PST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... * WHAT...Rough bar conditions expected. - GENERAL SEAS...Seas around 6 to 7 ft. - FIRST EBB...Around 115 PM Sunday, with seas near 10 ft. . * WHERE...In the Main Channel of the Columbia River Bar. * WHEN...From 11 AM this morning to 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small craft should use extreme caution when navigating in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/portland
5 follow-up statements
585
WHUS76 KPQR 142240
MWWPQR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
240 PM PST Sun Nov 14 2021
PZZ210-151145-
/O.EXP.KPQR.SC.Y.0190.000000T0000Z-211114T2300Z/
/O.NEW.KPQR.SC.Y.0191.211115T0600Z-211116T0800Z/
Columbia River Bar-
240 PM PST Sun Nov 14 2021
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
MIDNIGHT PST MONDAY NIGHT...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...
* WHAT...Rough bar conditions expected.
- GENERAL SEAS...Seas 8 to 10 ft late this afternoon lowering
to 6 to 8 ft this evening before increasing quickly Monday
morning to 13 to 15 ft.
- FIRST EBB...Around 130 AM Monday. Seas near 9 ft.
- SECOND EBB...Around 215 PM Monday. Seas near 18 ft with
breakers.
.
* WHERE...In the Main Channel of the Columbia River Bar.
* WHEN...From 10 PM this evening to midnight PST Monday night.
* IMPACTS...Conditions will be hazardous to small craft
especially when navigating in or near harbor entrances.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small craft should use extreme caution when navigating in or near
harbor entrances.
&&
$$
PZZ255-275-151145-
/O.CON.KPQR.SC.Y.0190.000000T0000Z-211115T1500Z/
/O.EXT.KPQR.GL.W.0041.211115T1500Z-211116T0300Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
240 PM PST Sun Nov 14 2021
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY...
...GALE WARNING NOW IN EFFECT FROM 7 AM TO 7 PM PST MONDAY...
* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
of 35 to 45 kt and seas 14 to 16 ft at 10 seconds expected. For
the Small Craft Advisory, south winds 15 to 25 kt with gusts up
to 30 kt and seas 7 to 12 ft at 12 seconds.
* WHERE...Waters from Cascade Head to Florence OR from 10 to 60
NM.
* WHEN...Gale Warning, from 7 AM to 7 PM PST Monday. Small Craft
Advisory, until 7 AM PST Monday.
* IMPACTS...Strong winds will cause hazardous seas which could
capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.
&&
$$
PZZ250-270-151145-
/O.CON.KPQR.SC.Y.0190.000000T0000Z-211115T1200Z/
/O.EXT.KPQR.GL.W.0041.211115T1200Z-211116T0300Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
240 PM PST Sun Nov 14 2021
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...
...GALE WARNING NOW IN EFFECT FROM 4 AM TO 7 PM PST MONDAY...
* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
of 35 to 45 kt and seas 14 to 16 ft at 10 seconds expected. For
the Small Craft Advisory, southwest winds 20 to 25 kt with
gusts up to 30 kt and seas 9 to 12 ft at 12 seconds.
* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from
10 to 60 NM.
* WHEN...Gale Warning, from 4 AM to 7 PM PST Monday. Small Craft
Advisory, until 4 AM PST Monday.
* IMPACTS...Strong winds will cause hazardous seas which could
capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.
&&
$$
For more information from the National Weather Service visit
http://weather.gov/portland765
WHUS76 KPQR 150335
MWWPQR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
735 PM PST Sun Nov 14 2021
PZZ250-270-151645-
/O.CAN.KPQR.SC.Y.0190.000000T0000Z-211115T1200Z/
/O.EXT.KPQR.GL.W.0041.211115T0335Z-211116T0300Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
735 PM PST Sun Nov 14 2021
...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...
* WHAT...South to southwest winds 25 to 35 kt with gusts 35 to 40
kt tonight into Monday, but winds will pick up again Monday
morning, with gusts around 45 kt by late morning. Seas 12 to 14
ft tonight, building overnight into Monday, and peaking at 18 to
20 ft late Monday morning into early afternoon. Winds and seas
will subside later Monday afternoon.
* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from
10 to 60 NM and Coastal waters from Cape Shoalwater WA to
Cascade Head OR out 10 NM.
* WHEN...Until 7 PM PST Monday.
* IMPACTS...Strong winds will cause hazardous seas which could
capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.
&&
$$
PZZ255-275-151645-
/O.EXT.KPQR.SC.Y.0190.000000T0000Z-211115T1400Z/
/O.EXT.KPQR.GL.W.0041.211115T1400Z-211116T0300Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
735 PM PST Sun Nov 14 2021
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST MONDAY...
...GALE WARNING NOW IN EFFECT FROM 6 AM TO 7 PM PST MONDAY...
* WHAT...South to southwest winds 20 to 25 kt tonight. But, winds
will pick up Monday morning, with gusts 40 to 45 kt by late
morning. Seas 12 to 14 ft tonight, building on Monday, and
peaking at 18 to 20 ft late Monday morning into early afternoon.
Winds and seas will subside late Monday afternoon.
* WHERE...Waters from Cascade Head to Florence OR from 10 to 60
NM and Coastal waters from Cascade Head to Florence OR out 10
NM.
* WHEN...Gale Warning, from 6 AM to 7 PM PST Monday. Small Craft
Advisory, until 6 AM PST Monday.
* IMPACTS...Strong winds will cause hazardous seas which could
capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.
&&
$$
PZZ210-151645-
/O.CON.KPQR.SC.Y.0191.211115T0600Z-211116T0800Z/
Columbia River Bar-
735 PM PST Sun Nov 14 2021
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
MONDAY NIGHT...
* WHAT...Rough bar conditions expected.
- GENERAL SEAS...Seas 9 to 10 ft tonight, then building to 13 to
15 ft Monday morning, peaking around 16 to 18 ft around midday
Monday.
- FIRST EBB...Around 130 AM Monday. Seas 11 ft.
- SECOND EBB...Around 215 PM Monday. Seas near 19 ft with
breakers.
* WHERE...In the Main Channel of the Columbia River Bar.
* WHEN...Until midnight PST Monday night.
* IMPACTS...Conditions will be hazardous to small craft
especially when navigating in or near harbor entrances.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small craft should use extreme caution when navigating in or near
harbor entrances.
&&
$$
For more information from the National Weather Service visit
http://weather.gov/portland041
WHUS76 KPQR 151117
MWWPQR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
317 AM PST Mon Nov 15 2021
PZZ255-275-160030-
/O.CON.KPQR.SC.Y.0190.000000T0000Z-211115T1400Z/
/O.CON.KPQR.GL.W.0041.211115T1400Z-211116T0300Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
317 AM PST Mon Nov 15 2021
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
* WHAT...South to southwest winds 20 to 25 kt with gusts up to 30
kt early this morning, increasing to 25 to 35 kt with gusts up
to 45 kt by late morning. Seas 12 to 14 ft at 10 seconds early
this morning will build to around 18 to 20 ft late Monday
morning into early afternoon. Winds and seas will subside late
Monday afternoon.
* WHERE...Waters from Cascade Head to Florence OR from 10 to 60
NM and Coastal waters from Cascade Head to Florence OR out 10
NM.
* WHEN...Gale Warning, until 7 PM PST this evening. Small Craft
Advisory, until 6 AM PST early this morning.
* IMPACTS...Strong winds will cause hazardous seas which could
capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.
&&
$$
PZZ250-270-160030-
/O.CON.KPQR.GL.W.0041.000000T0000Z-211116T0300Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
317 AM PST Mon Nov 15 2021
...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
* WHAT...South to southwest winds 25 to 35 kt with gusts to around
45 kt by late morning. Seas 12 to 14 ft at 10 seconds early this
morning will build to around 18 to 20 ft late Monday morning
into early afternoon. Winds and seas will subside late Monday
afternoon.
* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from
10 to 60 NM and Coastal waters from Cape Shoalwater WA to
Cascade Head OR out 10 NM.
* WHEN...Until 7 PM PST this evening.
* IMPACTS...Strong winds will cause hazardous seas which could
capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.
&&
$$
PZZ210-160030-
/O.CON.KPQR.SC.Y.0191.000000T0000Z-211116T0800Z/
Columbia River Bar-
317 AM PST Mon Nov 15 2021
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
* WHAT...Rough bar conditions expected.
- GENERAL SEAS...Seas 10 to 12 ft early this morning
building to around 14 to 16 ft by midday Monday, then
subsiding to around 10 to 12 ft Tuesday morning.
- FIRST EBB...Around 215 PM Monday. Seas near 18 ft with
breakers.
- SECOND EBB...Around 230 AM Tuesday. Seas near 14 ft with
breakers.
.
* WHERE...In the Main Channel of the Columbia River Bar.
* WHEN...Until midnight PST tonight.
* IMPACTS...Conditions will be hazardous to small craft
especially when navigating in or near harbor entrances.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small craft should use extreme caution when navigating in or near
harbor entrances.
&&
$$
For more information from the National Weather Service visit
http://weather.gov/portland045
WHUS76 KPQR 152217
MWWPQR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
217 PM PST Mon Nov 15 2021
PZZ250-270-160300-
/O.CON.KPQR.GL.W.0041.000000T0000Z-211116T0300Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
217 PM PST Mon Nov 15 2021
...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and
seas 12 to 17 ft at 10 seconds.
* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from
10 to 60 NM and Coastal waters from Cape Shoalwater WA to
Cascade Head OR out 10 NM.
* WHEN...Until 7 PM PST this evening.
* IMPACTS...Strong winds will cause hazardous seas which could
capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.
&&
$$
PZZ255-275-160300-
/O.CON.KPQR.GL.W.0041.000000T0000Z-211116T0300Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
217 PM PST Mon Nov 15 2021
...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and
seas 10 to 14 ft at 10 seconds.
* WHERE...Waters from Cascade Head to Florence OR from 10 to 60
NM and Coastal waters from Cascade Head to Florence OR out 10
NM.
* WHEN...Until 7 PM PST this evening.
* IMPACTS...Strong winds will cause hazardous seas which could
capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.
&&
$$
PZZ210-161200-
/O.EXT.KPQR.SC.Y.0191.000000T0000Z-211117T0300Z/
Columbia River Bar-
217 PM PST Mon Nov 15 2021
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST TUESDAY...
* WHAT...Rough bar conditions expected.
- GENERAL SEAS...Seas 10 to 11 ft through Tuesday morning
becoming 9 ft Tuesday evening.
- FIRST EBB...Around 215 PM Monday. Seas near 14 ft with
breakers.
- SECOND EBB...Around 230 AM Tuesday. Seas near 12 ft with
breakers.
* WHERE...In the Main Channel of the Columbia River Bar.
* WHEN...Until 7 PM PST Tuesday.
* IMPACTS...Conditions will be hazardous to small craft
especially when navigating in or near harbor entrances.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small craft should use extreme caution when navigating in or near
harbor entrances.
&&
$$
For more information from the National Weather Service visit
http://weather.gov/portland971
WHUS76 KPQR 160203
MWWPQR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
603 PM PST Mon Nov 15 2021
PZZ250-270-161515-
/O.CAN.KPQR.GL.W.0041.000000T0000Z-211116T0300Z/
/O.EXB.KPQR.SC.Y.0191.000000T0000Z-211117T0000Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
603 PM PST Mon Nov 15 2021
...SMALL CRAFT ADVISORY TONIGHT THROUGH 4 PM PST TUESDAY...
...GALE WARNING HAS ENDED...
* WHAT...West to northwest winds 10 to 20 kt, with gusts up to 25
kt. Seas 10 to 15 ft at 12 seconds subsiding to 10 ft later
tonight into Tuesday. Dominant swell direction will be westerly
through Tuesday.
* WHERE...Coastal waters from Cape Shoalwater to Cascade Head, from
10 to 60 NM.
* WHEN...Until 4 PM PST Tuesday.
* IMPACTS...Conditions may be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
PZZ255-275-161515-
/O.CAN.KPQR.GL.W.0041.000000T0000Z-211116T0300Z/
/O.EXB.KPQR.SC.Y.0191.000000T0000Z-211116T1700Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
603 PM PST Mon Nov 15 2021
...SMALL CRAFT ADVISORY UNTIL 9 AM PST TUESDAY...
...GALE WARNING HAS ENDED...
* WHAT...Northwest winds 15 to 20 kt, with gusts up to 25 kt. Seas
10 to 15 ft at 12 seconds, subsiding to 10 ft later tonight
into early Tuesday. Dominant swell direction will be westerly
through Tuesday.
* WHERE...Coastal waters from Cascade Head to Florence, from 10
to 60 NM.
* WHEN...Until 9 AM PST Tuesday.
* IMPACTS...Conditions will be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
PZZ210-161515-
/O.CON.KPQR.SC.Y.0191.000000T0000Z-211117T0300Z/
Columbia River Bar-
603 PM PST Mon Nov 15 2021
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST
TUESDAY...
* WHAT...Rough bar conditions expected.
- GENERAL SEAS...Seas 11 to 13 ft this evening, subsiding to 10
ft overnight, and around 9 ft by late Tuesday afternoon.
- FIRST EBB...Around 230 AM Tuesday. Seas near 12 ft with
breakers.
- SECOND EBB...Around 245 PM Tuesday. Seas near 11 ft with
breakers.
* WHERE...In the Main Channel of the Columbia River Bar.
* WHEN...Until 7 PM PST Tuesday.
* IMPACTS...Conditions will be hazardous to small craft
especially when navigating in or near harbor entrances.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small craft should use extreme caution when navigating in or near
harbor entrances.
&&
$$
For more information from the National Weather Service visit
http://weather.gov/portlandWhat forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Nov 13, 8:22 PM PST, 6 hours 38 minutes earlier.
Area forecast discussion, Nov 13, 8:22 PM PST, 6 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Portland OR
822 PM PST Sat Nov 13 2021
...EVENING UPDATE FOR AVIATION WEATHER...
.SYNOPSIS...An area of moderate to heavy rain associated with an
atmospheric river will largely remain north of the region for the
remainder of the weekend before sliding southeastward across the
region rather quickly on Monday. Cooler and drier weather will return
midweek before additional storm systems are possible later next week.
&&
.SHORT TERM...Tonight through Tuesday...Water vapor satellite imagery
this afternoon reveals a shortwave trough over the northeast Pacific
with an attendant atmospheric river streaming northeastward into
southwest British Columbia. An area of cooling cloud tops is apparent
on satellite imagery approaching the Washington coast and doppler
radar suggests some light to moderate is likely reaching the surface
as a warm front spreads eastward towards the region. Models are in
good agreement this will bring a several hour period of light to
moderate rain across Pacific and Wahkiakum Counties late this
afternoon and evening. QPF amounts and rainfall rates should remain
low enough that few hydrology concerns exist, but rain this evening
may slow the receding water along area rivers. For example the NBM
4.0 suggests just 52% chance of rainfall amounts exceed 0.50" between
now and 4 pm Sunday at Huckleberry RAWS. The probabilities of 1.00"
of rain in this time drop to just 15%. Passing light rain showers
will sporadically clip northwest Oregon as well, but appear most
likely to remain north of a line extending between Newport and Mt
Hood overnight into Sunday.
As we move into Sunday night into Monday, a shortwave trough
currently over the Gulf of Alaska will drop southeastward towards the
Pacific Northwest and result in the cold front and attendant
atmospheric river dropping southeastward across the area. This cold
front appears likely to have a compact baroclinic zone, distinct wind
shift and pressure trough. Low level frontogenesis values are quite
high in the GFS operational moVFR conditions are still expected for
a brief period this evening before dropping back into MVFR status
through the night. Southerly winds around 10 kts will persist
through the TAF period. -BMuhlesteindel for example. Coupled with
the fact that the majority of EPS and GEFS data suggest IVT values
appear likely to peak in excess of 750 kg/ms, am expecting a
particularly intense cold frontal rain band to drop southeastward
across the area.
Hourly rainfall rates of 0.25"/hr to 0.67"/hr certainly appear
possible, particularly across the southwest facing slopes of the
Willapa Hills and north Oregon Coast Range Monday. However, models
and their ensembles are in remarkably good agreement the front and
atmospheric river will move southeastward across the region rather
quickly with the majority of the rain on Monday falling in a 3-6 hour
or less window. As such QPF totals will be limited and should prevent
too many mainstem river flooding issues despite the recent high rain
totals. Nonetheless, sharp rises on creeks and smaller rivers are
expected on Monday. The Grays River appears likely to get very close
to or exceed minor flood stage based on 12-24 hour rain totals likely
reaching 1.75-3.00" across the higher terrain of the Willapa Hills
Sunday night into Monday. Issued a Flood Watch for it as a result.
The Wilson River is the next most likely forecast river point to
reach minor flood stage Monday, but considerably more uncertainty
exists that it will actually receive the required ~2.5-3" to push it
up to minor flood stage. As a result, will hold off on expanding the
Flood Watch into the north Oregon Coast Range.
Some model scenarios suggest prefrontal winds will strengthen
sufficiently and pressure gradients will be open enough to result in
low end high wind gusts of 60-65 mph along at least the beaches and
headlands along the coast, particularly north of Tillamook Monday.
However, the majority of the ensemble members suggest winds will
remain below warning thresholds. Will hold off on any wind highlights
as a result for now.
Finally snow levels will come crashing down quickly Monday afternoon
into Monday evening with snow levels dipping as low as 2000-3000
feet by late Monday night. It appears the bulk of the precipitation
associated with this front will fall as rain at the Cascades passes,
but it should changeover to snow at the passes before turning more
showery in nature Monday evening. Nonetheless, this should be
towards the tail end of the precipitation event so snowfall amounts
appear likely to remain below advisory thresholds late Monday.
Surface high pressure then appears likely to build across the
northeast Pacific and Pacific Northwest late Monday night into
Tuesday. This should result in the area drying out. Temperatures will
be quite a bit cooler than the past few days with low temperatures
likely dropping down into the 30s Monday night. /Neuman
&&
.LONG TERM...Tuesday night through Saturday...Models and their
ensembles in general agreement a low amplitude shortwave ridge
traversing the region Tuesday night and Wednesday will give way to a
shortwave trough sliding into the Pacific Northwest around next
Thursday. This will result in the period of dry weather midweek with
temperatures remaining on the cool side likely giving way to a
fairly typical November valley rain and high mountain snow event
towards next Thursday. An additional storm system may impact the
region towards Saturday, but model and ensemble guidance suggests
there quite a few different outcomes in regards to its timing and
strength so have maintained a rather generic mid to late November
forecast with temperatures remaining near average and a chance for
valley rain and mountain snow. /Neuman
&&
.AVIATION...Moist westerly flow aloft will continue through late
Sunday. Will maintain rather plentiful mid/high clouds over the
region. Widespread IFR will persist along the coast, with areas of
rain north of Tillamook. Farther inland, will see mix bag of VFR
with areas of IFR/MFR cigs and patchy fog. However, with occasional
rain from PDX northward, expect areas of MVFR CIGS/VIS.
While areas to south of Salem will see variable amounts of MVFR,
with variable high clouds. As such, more likely to see areas of fog
and IFR stratus reform tonight, considering how moist the low levels
area. Will lean more towards low clouds rather than fog, given will
have some south wind (5 to 10 kt) overnight into Sun. /Rockey
For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse
KPDX AND APPROACHES...as of 8 pm, the IFR has been breaking apart.
But, with areas of rain farther to the north, will not completely
get rid of the MVFR, as it will likely persist against the Cascades
foothills and across good part of Clark County northward. As next
disturbance offshore arrives, will see occasional rain return
overnight, as with that, occasional MVFR CIGS. Not much change Sun
am, as will MVFR CIGS persist. &&
.MARINE...A warm front will lift north bringing high end Small
Craft Advisory winds across the coastal waters through Sunday
evening. Wind speeds around 20-25 kt will spread south and east
Saturday night, ramping up Sunday night into Monday ahead of the
cold front. A Gale Watch has been issued for the waters north of
Cascade Head. Coastal jet conditions are possible for a brief
period around 7 AM Monday. Strong southerly winds capable of
producing gusts around 40 to 45 kt are possible north of
Tillamook Head. Frontal passage is expected Monday morning,
expect gusty northwesterly winds through much of the day Monday.
High pressure will build in behind the front producing relatively
calm wind conditions.
Seas will continue to slowly subside today, hovering around 7-8
ft by Saturday evening. Guidance suggests seas build to 9-11 ft
over the northern zones overnight. A 5-7 ft southerly wind wave
will help to amplify the 8-10 ft westerly swell on Sunday. This
will produce combined seas of around 12 ft at 11 to 12 seconds
across the northern zones, while the central waters gradually
build to around 10 ft by Sunday evening. Seas will likely hover
around 10-12 ft through Monday. -BMuhlestein/DDH
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
PZ...Gale Watch from Sunday evening through Monday morning for
coastal waters from Cape Shoalwater WA to Cascade Head OR
out 60 nm.
Small Craft Advisory until 10 PM PST Sunday for coastal waters
from Cape Shoalwater WA to Cascade Head OR out 60
nm.Waters from Cascade Head to Florence OR from 10 to 60
nm.
Small Craft Advisory from 10 PM this evening to 10 PM PST
Sunday for Coastal waters from Cascade Head to Florence OR
out 10 nm.
&&
www.weather.gov/portland
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortlandThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 9:42 AM PST | High Wind Watch | PQR | 11 hr | |
| Nov 14, 9:42 AM PST | Wind Advisory | PQR | 29 hr | |
| Nov 14, 2:40 PM PST | Small Craft Advisory | PQR | 55 hr | |
| Nov 14, 2:24 PM PST | River Flood Warning | PQR | Wahkiakum | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.